Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 63, NWS Miami, FL

November 10, 2007Collier County, Florida

NWS Miami, FL issued this red flag warning at Nov 10, 2007, 8:26 AM EST for Collier County, Florida. It took effect at Nov 10, 2007, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2007, 8:26 AM EST (13:26 UTC)
In effect from
Nov 10, 2007, 12:00 PM EST
Expired
Nov 10, 2007, 6:00 PM EST
In force
6 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 1.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 101326
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
826 AM EST SAT NOV 10 2007

...A RED FLAG WARNING IS NOW IN EFFECT FROM NOON UNTIL 6 PM EST
FOR GLADES... HENDRY... AND COLLIER COUNTIES FOR RELATIVE
HUMIDITIES BELOW 35% FOR AROUND 5 HOURS...

FLZ063-066-069-070-102300-
/O.NEW.KMFL.FW.W.0063.071110T1700Z-071110T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
826 AM EST SAT NOV 10 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON...

A DRIER AIRMASS HAS MOVED INTO SOUTH FLORIDA OVERNIGHT AND
DEW POINTS ARE ALREADY GOING BELOW 50 DEGREES ACROSS PORTIONS OF
GLADES, HENDRY, AND COLLIER COUNTIES THIS MORNING. WITH AFTERNOON
TEMPERATURES EXPECTED TO CLIMB INTO THE UPPER 70S TO AROUND 80 THE
DEW POINT DEPRESSION ALONE WILL RESULT IN 35% OR LESS RELATIVE
HUMIDITY THIS AFTERNOON, HOWEVER JUDGING BY THE UP STREAM SOUNDING AT TAMPA
MIXING OF DRIER AIR TO THE SURFACE WILL ALSO OCCUR RESULTING OF
HUMIDITIES POSSIBLY IN THE 20S. SUB 35% RH WILL LIKELY OCCUR OVER
PORTIONS OF THE AFOREMENTIONED COUNTIES FOR 4 TO 5 HOURS THIS
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER
 OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...
LOW RELATIVE
 HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 10, 3:14 AM EST, 5 hours 12 minutes earlier.

Area forecast discussion, Nov 10, 3:14 AM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
314 AM EST SAT NOV 10 2007

.DISCUSSION...
SURFACE HIGH PRESSURE JUST NORTHWEST OF THE REGION IS KEEPING THE
LAND BREEZE GOING ACROSS SOUTH FLORIDA EARLY THIS MORNING. THIS HAS
CONTINUED THE CONVERGENCE JUST OFFSHORE THE EAST COAST AS MORE NNE
FLOW IS PRESENT OVER THE GULF STREAM...AND ISOLATED SHOWERS CONTINUE
TO DEVELOP AND DRIFT SOUTHWEST...BUT THEY HAVE ALL BEEN DISSIPATING
BEFORE REACHING THE COAST. WOULD EXPECT THIS TREND TO CONTINUE TODAY
AS CONVERGENCE DOES NOT LESSEN A GREAT DEAL...AND WITH LAND BREEZE
EXPECT MOST ACTIVITY WILL REMAIN OFFSHORE THIS MORNING.

THE BIG PICTURE SHOWS A REINFORCING SHORTWAVE ROTATING INTO THE
EASTERN CONUS UPPER TROUGH THIS MORNING WHICH WAS INDUCING SURFACE
CYCLOGENESIS WELL OFF THE MID ATLANTIC COAST AS HAS BEEN ADVERTISED
BY THE MODELS FOR THE PAST FEW DAYS. THE COLD FRONT TRAILING FROM
THIS SYSTEM WILL MOVE INTO NORTHERN FL TODAY...BUT EVEN AHEAD OF
THIS BOUNDARY A LIGHT NORTHERLY FLOW WILL PREVAIL...ALLOWING SEA
BREEZES TO DEVELOP ALONG BOTH COASTS. TEMPERATURES TODAY WILL ONCE
AGAIN CLIMB TO AROUND 80 DEGREES WITH LOW RELATIVE HUMIDITIES.

THE COLD FRONT WASHES OUT AS IT MOVES TOWARDS SOUTH FL
TONIGHT/SUNDAY MORNING AS 1028 MB SFC HIGH BUILDS DOWN THE EAST
COAST. THE UPPER TROUGH DEPARTS OFFSHORE AS WELL AND LEAVES BEHIND
MID LEVEL RIDGING OVER THE FL PENINSULA AND GULF OF MEXICO FOR THE
EARLY WEEK PERIOD. THIS WILL ALLOW A MODERATE NORTHEASTERLY FLOW
REGIME TO DEVELOP GRADUALLY SHIFTING TO AN EASTERLY FLOW IN TIME.
THINK THAT SUNDAY WILL BE A DRY DAY OVER LAND AS PWATS ARE STILL
VERY LOW...BUT THINK A FEW SHOWERS MAY FORM OVER THE ATLANTIC WATERS
DUE TO COLD ADVECTION OVER THE GULF STREAM AND ASSOCIATED
INSTABILITY. BY MONDAY PWATS INCREASE TOWARDS 1 INCH AND JUST ABOVE
ON TUESDAY...AND WITH A 15 KT OR SO NE TO E FLOW A FEW SHOWERS WILL
BE POSSIBLE ACROSS THE EAST COAST METRO AREAS JUST ABOUT ANY TIME AS
THEY ROLL ONSHORE FROM THE ATLANTIC. NOTICEABLE TEMPERATURE CHANGES
ARE IN STORE THIS PERIOD...AS THE NORTHEASTERLY FLOW WILL BRING A
GRADUAL WARMUP IN NIGHT TIME TEMPERATURES TO THE REGION...WITH THE
WARMEST DAYTIME HIGHS ACROSS THE WESTERN/SOUTHWESTERN INTERIOR AND
WEST COAST. NIGHT TIME LOWS MAY STRUGGLE TO DROP BELOW 70 RIGHT ALONG
THE EAST COAST THIS PERIOD DUE TO THE ONSHORE FLOW.

BY THE MIDDLE AND LATTER PARTS OF THE WEEK...A STRONGER UPPER TROUGH
MAY TRY TO DEVELOP OVER THE EASTERN CONUS ONCE AGAIN...WITH THE
AFOREMENTIONED SURFACE HIGH BEING SQUASHED TO THE SOUTH ACROSS THE
FL PENINSULA. THIS WILL LEAVE US IN A LIGHT FLOW REGIME WITH DAILY
SEA BREEZES AND ASSOCIATED ISOLATED CONVERGENCE SHOWERS IF THIS
PATTERN HOLDS AS INDICATED BY THE GFS...THOUGH A QUICK PEAK AT THE
00Z ECMWF SHOWS A MORE PROGRESSIVE UPPER TROUGH WITH A STRONG HIGH
BUILDING IN BEHIND IT...LEADING TO NE FLOW AGAIN. WILL NOT MAKE MANY
CHANGES TO THE EXTENDED FORECAST AS A RESULT OF THIS UNCERTAINTY.

&&

.AVIATION...
VFR CONDITIONS NEXT 24 HOURS ACROSS S FLA. FEW SHRA MOVING S NEARING
PALM BEACH COAST BUT DISSIPATING BEFORE MOVING ONSHORE. THIS ACTIVITY
SHOULD REMAIN OFFSHORE IN A PERSISTENT NNW DRAINAGE WIND FLOW. A
SUBTLE SHIFT TO NNE EXPECTED AFT 18Z E COAST TERMINALS AS A WEAK SEA
BREEZE SETS UP. AT KAPF...THE LIGHT NNE DRAINAGE WIND BECOMES NNW
AFT 18Z IN A SEA BREEZE AS WELL.

&&

.MARINE...
GENERAL NORTH WINDS WILL INCREASE VERY LATE TONIGHT AND
SUNDAY TO AROUND 15 KNOTS BEHIND FRONTAL PASSAGE. FROM SUNDAY NIGHT
THROUGH TUESDAY WINDS WILL GRADUALLY SHIFT TO THE NE AND THEN E
WHILE RUNNING IN THE 15 TO 20 KNOT RANGE ACROSS THE GULF STREAM.
SEAS WILL INCREASE ONCE AGAIN TO 5 TO 6 FEET MUCH OF THIS PERIOD
BEFORE WINDS AND SEAS SUBSIDE WEDNESDAY AS LIGHTER FLOW REGIME TAKES
HOLD.

&&

.FIRE WEATHER...
DIFFICULT FORECAST FOR THE WESTERN INTERIOR AGAIN TODAY.
PARTS OF GLADES, HENDRY, AND COLLIER COUNTIES SAW DEWPOINTS DROP
INTO THE 46 TO 48 RANGE YESTERDAY GIVING RHS 35 PERCENT OR LESS FOR
AN HOUR OR TWO MOST PLACES. DEWPOINTS ARE CURRENTLY RUNNING AROUND
50 MOST PARTS OF THIS AREA EARLY THIS MORNING. MODEL FORECAST
SOUNDINGS AS WELL AS UPSTREAM OBS SHOW SOME DRIER AIR POISED TO MOVE
INTO THE REGION TODAY...THOUGH THE NAM DOES NOT SHOW THIS HAPPENING
UNTIL PEAK HEATING HAS PASSED. THINK THE NAM HAS THE RIGHT IDEA BUT
MAY BE A LITTLE SLOW GIVEN THE DRY AIR IN THE LOW LEVELS ON TBWS
00Z SOUNDING LAST NIGHT...BUT EVEN STILL WITH MAX TEMPS ONLY IN THE
UPPER 70S IT WILL BE TOUGH TO MEET RFW CRITERIA FOR MORE THAN A FEW
HOURS TODAY...UNLESS DEWPOINTS CRASH LOWER THAN YESTERDAYS LEVELS.
THEREFORE AFTER COORDINATING WITH TBW...WILL NOT ISSUE AN RFW AT
THIS POINT...BUT RHS WILL LIKELY DROP TO OR JUST BELOW 35 PERCENT
FOR 2 TO 3 HOURS TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  59  77  66 / -  -  -  -
FORT LAUDERDALE  80  63  79  69 / -  -  -  -
MIAMI            80  63  80  66 / -  -  -  -
NAPLES           78  56  80  61 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE: STRASSBERG
FIRE: STRASSBERG/JR
AVIATION: JR
Hazardous weather outlook, Nov 10, 4:32 AM EST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
432 AM EST SAT NOV 10 2007

FLZ063-066>075-168-172>174-102145-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
431 AM EST SAT NOV 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.